Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 20, NWS New Orleans, LA

February 18, 2012Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Feb 18, 2012, 1:33 PM CST for Jackson County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 18, 2012, 1:33 PM CST (19:33 UTC)
Expired
Feb 18, 2012, 1:54 PM CST
In force
21 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Jackson County, MS

The radar

The Mobile radar (KMOB), 39 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 9:55 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WUUS54 KLIX 181933
SVRLIX
MSC059-182015-
/O.NEW.KLIX.SV.W.0020.120218T1933Z-120218T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
133 PM CST SAT FEB 18 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 215 PM CST

* AT 131 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED OVER JACKSON COUNTY...OR 20
  MILES SOUTHWEST OF LUCEDALE...AND MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3063 8888 3074 8888 3074 8841 3073 8841
      3066 8840
TIME...MOT...LOC 1934Z 263DEG 47KT 3073 8878

$$

CAB
1 follow-up statement
078 
WWUS54 KLIX 181954
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
154 PM CST SAT FEB 18 2012

MSC059-182002-
/O.CAN.KLIX.SV.W.0020.000000T0000Z-120218T2015Z/
JACKSON MS-
154 PM CST SAT FEB 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JACKSON COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
HOWEVER...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE 
THROUGH THE AFTERNOON AND RESIDENTS SHOULD MAINTAIN A CLOSE WATCH ON 
WEATHER CONDITIONS OVER THE NEXT FEW HOURS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3063 8888 3074 8888 3074 8841 3073 8841
      3066 8840
TIME...MOT...LOC 1952Z 263DEG 47KT 3076 8851

$$

95/DM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 12:57 PM CST, 36 minutes earlier.

Area forecast discussion, Feb 18, 12:57 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1257 PM CST SAT FEB 18 2012

&&

.AVIATION...
...18Z TAF ISSUANCE...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT ALL 8 TAF SITES
THROUGH 02Z. CEILING WILL BOUNCE BETWEEN 400 AND 1500 FEET IN AND
OUT OF PRECIPITATION. IN ADDITION...VISIBILITIES DOWN TO AROUND 1
MILE AT TIMES DUE TO RAIN. THESE IFR RESTRICTIONS COULD IMPACT TRAFFIC
FLOW AT AREA TERMINALS AND RESULT IN ADDITIONAL FUEL NEEDS.
STRONG WITH GUSTS UP TO 35 KNOTS WILL AFFECT ASD...NEW...MSY AND
GPT THROUGH 22Z AS A STRONG SQUALL LINE MOVES EAST THROUGH THE AREA.
THIS LINE OF STORMS COULD PRODUCE STRONG WINDS AND REDUCE
VISIBILITIES INTO THE LIFR RANGE AS THEY PASS THROUGH. AFTER THE
LINE PULLS EAST OF THE AREA...A MORE STRATIFORM RAINFALL AND LOW
CLOUD DECK WILL SETTLE IN FOR THE REMAINDER OF THE NIGHT.
OVERALL...EXPECT IFR CEILINGS TO BE IN PLACE. ADDITIONALLY...WINDS
WILL GUSTY AFTER 06Z...WITH WINDS IN EXCESS OF 20 KNOTS POSSIBLE
AT KMSY AND KNEW AND APPROACHING 30 KNOTS 12Z THROUGH 15Z SUNDAY.
18

&&

DECISION SUPPORT... /EXPERIMENTAL/ DSS CODE...ORANGE
DEPLOYED...ORLEANS PARISH FOR SEVERE WEATHER/PARADE IMPACTS SAT.
ACTIVATION..ER AND COMMS DESKS. ACTIVITIES...EMERGENCY RESPONSE
FOR OIL SPILL ON MS RIVER MONITORING MINOR RIVER FLOODING
MONITORING STRONG/SEVERE TSTMS TODAY.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...SMALL CRAFT ADVISORY FROM 3 AM SUNDAY TO 3 PM SUNDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 3 PM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY FROM 3 AM SUNDAY TO 3 PM SUNDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 3 PM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Feb 18, 11:23 AM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 AM CST SAT FEB 18 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-191200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1123 AM CST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS
ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THE PRIMARY
THREATS FROM SEVERE THUNDERSTORMS THAT DEVELOP WILL BE STRONG
DAMAGING WINDS AND A FEW TORNADOES. THE THREAT FOR THESE IMPACTS
WILL BE HIGHEST ACROSS THE RIVER PARISHES AND SOUTH CENTRAL
LOUISIANA THROUGH 4 PM THIS AFTERNOON...SOUTHEAST LOUISIANA NORTH
AND SOUTH OF LAKE PONTCHARTRAIN NOON TO 5 PM THIS AFTERNOON AND
MISSISSIPPI COAST FROM 2 PM TO 7 PM THIS EVENING. THEREFORE...A
TORNADO WATCH IS IN EFFECT FOR AREAS SOUTH OF A BATON ROUGE TO
HAMMOND TO PASCAGOULA LINE UNTIL 3 PM THIS AFTERNOON.

BY EARLY EVENING...THE SEVERE WEATHER THREAT WILL BE GREATEST
ALONG THE MISSISSIPPI COAST.

IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS ALSO
EXPECTED WITH RAINFALL TOTALS OF 3 TO 5 INCHES WITH LOCALLY
HIGHER AMOUNTS WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT
FOR THE ENTIRE AREA THROUGH THIS AFTERNOON AND MAY NEED TO BE
EXTENDED INTO THE EVENING.

GUSTY WINDS ARE EXPECTED TO IMPACT AREAS ALONG THE SOUTH SHORE OF
LAKE PONTCHARTRAIN THIS AFTERNOON THROUGH TONIGHT. STRONG GUSTS
MAY RESULT IN HAZARDOUS CONDITIONS FOR RIDERS IN SEVERAL PARADES
SCHEDULED ACROSS THE AREA.

MARINE...SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR ALL OF OF THE
COASTAL WATERS EXCEPT THE SOUNDS AND TIDAL LAKES THROUGH TONIGHT.
A FEW GALE FORCE GUSTS ARE POSSIBLE.

FLOOD WARNINGS REMAIN IN EFFECT FOR MANY LOCAL RIVERS. PLEASE
REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS FROM
EARLY MORNING THROUGH MID AFTERNOON.

FLOOD WARNINGS REMAIN IN EFFECT FOR MANY LOCAL RIVERS. PLEASE
REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR
ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NEEDED THIS AFTERNOON.

In the hours before

Local storm report, Feb 18, 11:26 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1126 AM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND DMG     GROSSE TETE             30.41N 91.44W
02/18/2012                   IBERVILLE          LA   EMERGENCY MNGR

            TREE BLOWN DOWN ALONG WITH POWER LINE.

1040 AM     TSTM WND DMG     8 E PLAQUEMINE          30.28N 91.11W
02/18/2012                   IBERVILLE          LA   EMERGENCY MNGR

            ONE TREE WAS BLOWN DOWN IN THE ST GRARBIEL AREA.

&&

FR
Local storm report, Feb 18, 11:30 AM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             LIVINGSTON              30.50N 90.75W
02/18/2012  E0.25 INCH       LIVINGSTON         LA   CO-OP OBSERVER

            CO-OP OBSERVER REPORTS PEA SIZED HAIL...2.5 INCHES OF
            RAINFALL SINCE 0630 THIS MORNING.

&&

JS
Local storm report, Feb 18, 12:27 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1227 PM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     5 NNE ABITA SPRINGS     30.54N 90.00W
02/18/2012                   ST. TAMMANY        LA   LAW ENFORCEMENT

            SHERRIFS OFFICE REPORTED SEVERAL TREES BLOWN DOWN IN
            NORTH AND NORTHEAST PORTION OF PARISH FROM NORTH OF
            COVINGTON TO NEAR BUSH.

&&

FR
Special weather statement, Feb 18, 12:34 PM CST, 59 minutes before
LAZ056>061-181930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1234 PM CST SAT FEB 18 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES
PARISH...ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH...
ASSUMPTION PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON
PARISH...

AT 1228 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 5 MILES NORTH OF RESERVE TO 25
MILES SOUTHWEST OF RESERVE...MOVING EAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
EDGARD...LAPLACE...NORCO...HAHNVILLE...NEW SARPY...METAIRIE...
KENNER...NEW ORLEANS ARMSTRONG AIRPORT...DESTREHAN...DES ALLEMANDS
AND BOUTTE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

95/DM
Local storm report, Feb 18, 12:54 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1254 PM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     7 SSW WALKER            30.39N 90.91W
02/18/2012                   LIVINGSTON         LA   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED SEVERAL TREES DOWN IN SOUTHWEST
            PORTION OF PARISH IN THE VICINITY OF HIGHWAY 16 AND 1033.

1215 PM     TSTM WND DMG     2 N ABITA SPRINGS       30.51N 90.03W
02/18/2012                   ST. TAMMANY        LA   FIRE DEPT/RESCUE

            SEVERAL TREES BLOWN DOWN ON CARS VICINITY OF GREEN STREET
            NORTH OF ABITA SPRINGS.

1235 PM     TSTM WND DMG     4 NW PICAYUNE           30.57N 89.73W
02/18/2012                   PEARL RIVER        MS   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN VICINITY OF HIGHWAY 43
            AND PINE GROVE ROAD

&&

FR
Special weather statement, Feb 18, 1:28 PM CST, 5 minutes before
LAZ059>064-182030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
128 PM CST SAT FEB 18 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. CHARLES
PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER
PLAQUEMINES PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...

AT 127 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM KENNER TO 23 MILES SOUTHWEST OF
HAHNVILLE...MOVING EAST AT 45 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
BOUTTE...RACELAND...NEW ORLEANS ARMSTRONG AIRPORT...DES ALLEMANDS...
METAIRIE...WAGGAMAN...HARAHAN...BRIDGE CITY...AVONDALE...LAKEFRONT
AIRPORT...NEW ORLEANS...WESTWEGO...EAST NEW ORLEANS...MARRERO...
GRETNA...HARVEY...CHALMETTE...TERRYTOWN...TIMBERLANE...LAKE
CATHERINE...JEAN LAFITTE...BELLE CHASSE AND VIOLET

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 8:49 AM CSTRiver Flood WarningLIXPike36 hr
Feb 18, 9:30 AM CSTRiver Flood WarningLIXPearl River26 hr
Feb 18, 9:34 AM CSTRiver Flood WarningLIXPearl River57 hr
Feb 18, 12:12 PM CSTSevere Thunderstorm WarningLIXHancock, Pearl River63 min
Feb 18, 12:21 PM CSTTornado WarningLIXPearl River54 min
Feb 18, 12:26 PM CSTTornado WarningLIXPearl River41 min
Feb 18, 12:54 PM CSTTornado WarningLIXPearl River14 min
Feb 18, 12:56 PM CSTSevere Thunderstorm WarningLIXHarrison49 min
Feb 18, 1:27 PM CSTSevere Thunderstorm WarningLIXHancock, Pearl River63 min
Feb 18, 1:49 PM CSTSevere Thunderstorm WarningLIXHancock, Harrison41 min
Feb 18, 1:50 PM CSTTornado WarningLIXHancock, Harrison40 min
Feb 18, 2:17 PM CSTTornado WarningLIXHarrison28 min
Feb 18, 2:25 PM CSTSevere Thunderstorm WarningLIXHancock, Harrison65 min
Feb 18, 3:41 PM CSTRiver Flood WarningLIXPike, Walthall42 hr
Feb 18, 3:46 PM CSTTornado WarningLIXJackson29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.